Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 44, NWS Eureka, CA

May 17, 2014

NWS Eureka, CA issued this small craft advisory at May 17, 2014, 8:49 AM PDT. It took effect at May 17, 2014, 9:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 17, 2014, 8:49 AM PDT (15:49 UTC)
In effect from
May 17, 2014, 9:00 AM PDT
Expired
May 17, 2014, 4:57 PM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WHUS76 KEKA 171549
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
849 AM PDT SAT MAY 17 2014

...INCREASING NORTHERLY WINDS AND STEEPER SEAS TODAY...

PZZ475-180000-
/O.NEW.KEKA.SC.Y.0044.140517T1600Z-140518T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
849 AM PDT SAT MAY 17 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS...NW WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT THROUGH THIS
  EVENING. GUSTY WINDS MAY BE OBSERVED WITHIN 10 NAUTICAL MILES OF
  POINT ARENA.

* WAVES...NW 6 FT AT 6 SECONDS TODAY...BECOMING 7 FT AT 7 SECONDS
  BY THIS EVENING. STEEPER SEAS MAY BE OBSERVED WITHIN 10 NAUTICAL
  MILES OF POINT ARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
355 
WHUS76 KEKA 172357
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
457 PM PDT SAT MAY 17 2014

PZZ475-180100-
/O.CAN.KEKA.SC.Y.0044.000000T0000Z-140518T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
457 PM PDT SAT MAY 17 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 17, 3:06 AM PDT, 5 hours 43 minutes earlier.

Area forecast discussion, May 17, 3:06 AM PDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
306 AM PDT SAT MAY 17 2014

.SYNOPSIS...AN APPROACHING UPPER LEVEL TROUGH WILL BRING COOLER
CONDITIONS THIS WEEKEND WITH LIGHT RAIN CHANCES FOR SUNDAY AND
MONDAY. WARMER AND DRIER CONDITIONS WILL RETURN NEXT WEEK AS HIGH
PRESSURE BUILDS BACK IN OVER NORTHWEST CALIFORNIA.

&&

.DISCUSSION...AN APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED
LOW WILL CONTINUE THE COOLING TREND THROUGH THE WEEKEND...INCREASING
CLOUD COVER AND BRINGING LIGHT RAIN SHOWERS FOR SUNDAY AND
MONDAY...MAINLY NORTH OF CAPE MENDOCINO.  THE TROUGH/LOW WILL
EVENTUALLY PASS OFF TO THE EAST ON TUESDAY...BUT KEPT A SLIGHT
CHANCE OF SHOWERS IN OVER EASTERN TRINITY AND MENDOCINO COUNTIES
WITH WRAP-AROUND MOISTURE POSSIBLE. MODELS REMAIN IN GOOD
AGREEMENT IN THE PLACEMENT OF THE TROUGH/LOW. HOWEVER...UNCERTAINTY
STILL EXISTS IN THE TIMING AND PLACEMENT OF THE PRECIPITATION
ROTATING AROUND THE UPPER LOW. THUNDERSTORMS STILL LOOK LIKE A
POSSIBILITY MONDAY AFTERNOON AND EVENING OVER INTERIOR PORTIONS OF
NORTHWEST CALIFORNIA WITH GOOD THERMODYNAMICS. LI VALUES DOWN TO
-2C...STEEP MID-LEVEL LAPSE RATES...AND GOOD VALUES OF MUCAPE
CONFIRM THIS. ALSO ADDED SLIGHT CHANCE TSTORMS FOR THE TRINITY ALPS
REGION OF TRINITY COUNTY FOR SUNDAY AFTERNOON IN COORDINATION WITH
NEIGHBORING WFO. HIGH PRESSURE WILL BEGIN TO BUILD BACK IN OVER
THE AREA TUESDAY INCREASING THE TEMPERATURES AND BRINGING A RETURN
TO DRIER WEATHER FOR THE REMAINDER OF THE WEEK. SP/JT

&&

.AVIATION...MVFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL
CONTINUE AT KCEC AND KACV THROUGH THE EARLY MORNING DUE TO REDUCED
CEILINGS AS STRATUS MOVES INTO THE COASTAL AREAS. VFR TO MVFR
CONDITIONS WILL PREVAIL AT KCEC AND KACV LATE THIS MORNING THROUGH
THIS EVENING. CEILINGS AND/OR VISIBILITIES WILL DIMINISH OVERNIGHT
AND EARLY SUNDAY MORNING RESULTING IN MVFR CONDITIONS AT KCEC AND
KACV. VFR CONDITIONS WILL CONTINUE AT KUKI THROUGH SUNDAY MORNING.
WINDS WILL BECOME MODERATE AND GUSTY AT UKI THIS AFTERNOON.

&&

.MARINE...A HIGH PRESSURE RIDGE WILL BUILD ACROSS THE AREA THE NEXT
FEW DAYS. MODERATE NORTHWESTERLY WINDS WILL CONTINUE ACROSS THE
WATERS THROUGH THIS WEEKEND. THE WINDS AND SHORT PERIOD SEAS WILL
INCREASE ACROSS THE WATERS EARLY NEXT WEEK AS A HIGH PRESSURE RIDGE
STRENGTHENS ACROSS THE WATERS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 17, 2:13 AM PDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
213 AM PDT SAT MAY 17 2014

CAZ001>004-076-180915-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
213 AM PDT SAT MAY 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A THREAT OF THUNDERSTORMS EXISTS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.